Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 22, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 14, 2019, 8:08 PM EDT for Haralson County, Polk County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2019, 8:08 PM EDT (00:08 UTC)
- Expired
- Mar 14, 2019, 8:41 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Haralson County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 91 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 8:32 PM EDT | TSTM WND DMG | 4 S Cedartown, GA | MULTIPLE TREES DOWN OFF OF HIGHWAY 27. ONE TREE WAS SNAPPED AND TWO WERE UPROOTED ONTO A FENCE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 7:41 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.1
The text
As transmitted.
038
WUUS52 KFFC 150008
SVRFFC
GAC143-233-150100-
/O.NEW.KFFC.SV.W.0022.190315T0008Z-190315T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
808 PM EDT THU MAR 14 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Haralson County in northwestern Georgia...
Southwestern Polk County in northwestern Georgia...
* Until 900 PM EDT.
* At 808 PM EDT, a severe thunderstorm was located over Oak Level, or
8 miles southeast of Piedmont, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cedartown, Buchanan, Felton and Esom Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
A Tornado Watch remains in effect until 100 AM EDT for northwestern
Georgia.
LAT...LON 3405 8525 3380 8513 3377 8536 3400 8540
TIME...MOT...LOC 0008Z 256DEG 17KT 3386 8549
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
143
WWUS52 KFFC 150041
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
841 PM EDT THU MAR 14 2019
GAC143-233-150050-
/O.CAN.KFFC.SV.W.0022.000000T0000Z-190315T0100Z/
Haralson GA-Polk GA-
841 PM EDT THU MAR 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARALSON AND
SOUTHWESTERN POLK COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 AM EDT for northwestern
Georgia.
Remember, a Severe Thunderstorm Warning still remains in effect for
Eastern portions of Polk and Haralson counties.
LAT...LON 3405 8525 3380 8513 3377 8536 3400 8540
TIME...MOT...LOC 0039Z 256DEG 17KT 3390 8531
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:51 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Mar 14, 3:51 PM EDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 351 PM EDT Thu Mar 14 2019 .SHORT TERM /Tonight through Friday Night/... To begin the short term period, a strong upper-level cutoff low is moving northeastward across the Northern Plains and into the Great Lakes region. The associated surface low has deepened significantly and is well-occluded. A cold front is splitting off from the occluded front in Indiana and dropping N-S into the southeastern CONUS. With the moisture return to our area from continued southeasterly flow, along with our area being positioned in the warm sector of this system ahead of the approaching cold front, dewpoints have increased into the upper 50s to low 60s throughout the region and temperatures have reached into the upper 60s and low 70s. Moreover, a tightening of the pressure gradient has allowed for an increase in wind speeds across the forecast area, with wind gusts of 20-25 kts still ongoing this afternoon. The main line of showers and thunderstorms associated with the cold front is currently moving eastward into Alabama. Some isolated showers and thunderstorms will be possible ahead of the main line by late this afternoon, with the line itself entering northwest Georgia tonight. Increased dewpoints are indicative of some destabilization of the atmosphere ahead of the front. With SBCAPE values of 500-1000 J/kg co-located with some impressive deep layer shear and 1 km helicity values over 200 m^2/s^2, there is a chance for some thunderstorms rotating thunderstorms as the line enters our forecast area. Some of these storms could be strong to severe, with strong wind gusts and a possible brief tornado possible with severe storms that occur. The highest risk for strong to severe thunderstorms will be positioned across far northwest Georgia during the overnight hours. The intensity and organization of the storms will then begin to decrease as the front pushes southeastward towards the metro area. While brief periods of heavy rainfall are possible with stronger storms embedded within the line, rainfall totals are generally expected to be between 0.5 and 1 inch along and north of the I-85 corridor. The only exception is the far northeast in the higher elevations, where orographic lift could enhance rainfall totals to as high as 2 inches. The main axis of showers and thunderstorms will push southeastward away from the metro area by Friday afternoon and clear the forecast area by Friday night. As the cold front clears the area, low temperatures overnight will return to near climatological normals, mainly in the mid to upper 30s in north Georgia and low to mid 40s in central Georgia. King .LONG TERM /Saturday through Thursday/... Short-term front expected to be south of the CWA by Saturday, with cool, dry high pressure building in behind it. Extended models are showing the old frontal boundary and tropical moisture south of the forecast area could creep northward into central Georgia Sunday as a few weak waves move through the area. For now, though, forecast kept dry through early week. Extended models diverge in solution beginning midweek, particularly in the timing of the next system. For now, have opted with the drier GFS, keeping things dry through Wednesday, then pulling a weakening cold front through the state Wednesday night into Thursday. Even still, pops are low, and have only included slight chance at this time. Should the ECMWF pan out, rain chances would start a little earlier (Tuesday night) and coverage be a little better. Temperatures through the extended are generally below average. We will see overnight lows approaching freezing a few nights, and a Frost/Freeze product (Advisory/Warning) may be necessary through the weekend. 31 && AVIATION... 18Z Update... A cold front is approaching the forecast area from the west which will bring increasing rain chances starting this afternoon. Ceilings have lifted to high MVFR/low VFR across the metro sites, but will steadily lower to MVFR tonight as the front and associated showers approach. Anticipating VCSH to begin at 21Z with some isolated showers ahead of the line, and prevailing SHRA to begin at 06-08Z. Some thunderstorms are anticipated in the line of showers ahead of the front, so a PROB30 for TSRA was included at 08-14Z at ATL. Visibility restrictions are expected where TSRA occurs. IFR ceilings are moreover expected to develop during this period of the most widespread showers/thunderstorms. Winds will be S to SE throughout the afternoon at 10-15 kts with gusts of 20-25 kts. Winds will then shift to SW by around 03Z and continue towards NW by about 15Z Friday behind the passage of the front. //ATL Confidence...18Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 61 66 42 62 / 50 60 20 0 Atlanta 58 63 41 57 / 70 70 20 0 Blairsville 54 61 34 54 / 90 80 10 0 Cartersville 54 60 38 56 / 90 70 10 0 Columbus 63 68 46 62 / 50 60 20 5 Gainesville 57 62 39 59 / 70 70 10 0 Macon 63 71 46 63 / 30 60 30 0 Rome 55 61 38 57 / 80 60 10 0 Peachtree City 59 65 41 60 / 70 70 20 0 Vidalia 62 80 52 65 / 10 60 50 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....31 AVIATION...King
Hazardous weather outlook, Mar 14, 4:51 PM EDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 451 PM EDT Thu Mar 14 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-152100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 451 PM EDT Thu Mar 14 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... There is a Slight Risk for severe storms across northwest Georgia out ahead and along a front pushing into the area late tonight. The highest threat for severe weather will exist across northwest Georgia from about 8 PM until 2 AM. The primary threats will be damaging wind gusts, hail, and tornadoes can't be ruled out. In addition, a strong storm could develop at any location across north and central Georgia. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Showers and a few thunderstorms will linger across north and central Georgia on Friday. Thunderstorms should remain below severe limits. Otherwise expect dry weather through the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Mar 14, 7:16 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
716 PM EDT THU MAR 14 2019
GAZ002-011-012-019-142345-
Chattooga GA-Walker GA-Gordon GA-Floyd GA-
716 PM EDT THU MAR 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHEASTERN
WALKER...WESTERN GORDON AND NORTHERN FLOYD COUNTIES UNTIL 745 PM
EDT...
At 716 PM EDT...a strong thunderstorm was over Berryton, or near
Summerville...moving northeast at 35 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Summerville, Trion, Lyerly, Menlo, Naomi, Center Post, Subligna,
Suttles Mill, Tidings, Lake Marvin, Cloudland, Berryton,
Chattoogaville, Everett Springs, James H. Floyd State Park and
Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3472 8517 3451 8498 3428 8546 3429 8546
3454 8552
TIME...MOT...LOC 2316Z 246DEG 32KT 3448 8542
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Mar 14, 7:46 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
746 PM EDT THU MAR 14 2019
GAZ002-011-012-019-150015-
Chattooga GA-Walker GA-Gordon GA-Floyd GA-
746 PM EDT THU MAR 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHEASTERN
WALKER...WESTERN GORDON AND NORTHERN FLOYD COUNTIES UNTIL 815 PM
EDT...
At 746 PM EDT...a strong thunderstorm was over Holland, or 7 miles
south of Summerville...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Summerville, Trion, Lyerly, Subligna, Suttles Mill, Berryton,
Chattoogaville, Tidings, Everett Springs, Lake Marvin, James H. Floyd
State Park and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3468 8516 3450 8499 3429 8545 3439 8549
3444 8549
TIME...MOT...LOC 2346Z 244DEG 20KT 3437 8540
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:02 PM EDT | Tornado Warning | FFC | Floyd, Polk | 25 min |
| Mar 14, 8:30 PM EDT | Special Weather Statement | FFC | Bartow | 30 min |
| Mar 14, 8:31 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 33 min |
| Mar 14, 8:37 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon | 38 min |
| Mar 14, 8:51 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding, Polk | 39 min |
| Mar 14, 9:03 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson | 42 min |
| Mar 14, 9:24 PM EDT | Special Weather Statement | FFC | Cherokee | 51 min |
| Mar 14, 9:39 PM EDT | Special Weather Statement | FFC | Dawson, Hall | 51 min |
| Mar 14, 9:56 PM EDT | Special Weather Statement | FFC | Forsyth | 49 min |
| Mar 14, 9:59 PM EDT | Special Weather Statement | FFC | Dade, Walker | 31 min |
| Mar 14, 10:37 PM EDT | Special Weather Statement | FFC | Dade | 23 min |
| Mar 14, 11:03 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 42 min |
| Mar 14, 11:04 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Heard | 41 min |
| Mar 14, 11:12 PM EDT | Special Weather Statement | FFC | Chattooga | 48 min |
| Mar 14, 11:42 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 33 min |
| Mar 15, 12:03 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Murray, Walker, Whitfield | 27 min |
| Mar 15, 12:12 AM EDT | Special Weather Statement | FFC | Coweta, Heard, Troup | 48 min |
| Mar 15, 12:41 AM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Meriwether, Troup | 34 min |
| Mar 15, 1:15 AM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Heard, Meriwether, Spalding, Troup | 30 min |
| Mar 15, 1:17 AM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 28 min |
| Mar 15, 1:42 AM EDT | Special Weather Statement | FFC | Fayette, Henry, Spalding | 33 min |
| Mar 15, 1:58 AM EDT | Special Weather Statement | FFC | Floyd, Polk | 32 min |
| Mar 15, 2:22 AM EDT | Special Weather Statement | FFC | Floyd | 38 min |
| Mar 15, 2:24 AM EDT | Special Weather Statement | FFC | Rockdale, Walton | 36 min |
| Mar 15, 2:42 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon | 18 min |
| Mar 15, 2:57 AM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Gordon, Murray | 33 min |
| Mar 15, 3:08 AM EDT | Special Weather Statement | FFC | Carroll | 52 min |
| Mar 15, 3:53 AM EDT | Special Weather Statement | FFC | Cobb, Douglas, Fulton | 52 min |
| Mar 15, 4:39 AM EDT | Special Weather Statement | FFC | Heard | 36 min |
| Mar 15, 2:41 PM EDT | Freeze Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 3 more | 19 hr |
| Mar 15, 5:30 PM EDT | Special Weather Statement | FFC | Telfair | 30 min |
| Mar 15, 6:08 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Wheeler | 52 min |
| Mar 15, 7:24 PM EDT | River Flood Warning | FFC | Floyd | 39 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.